Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 195, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 9, 2004, 5:51 PM CDT for Terrell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 9, 2004, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 195 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1576 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 092251
SVRMAF
TXC443-092345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN SOUTHWEST TEXAS
* UNTIL 645 PM CDT
* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES
EAST OF SANDERSON...MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRYDEN...SANDERSON...AND HIGHWAY 90 BETWEEN SANDERSON AND DRYDEN
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3030 10226 3029 10237 3027 10255 3001 10251
2986 10200 3032 10214
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:41 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 9, 1:41 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CDT WED JUN 9 2004 .SHORT TERM... WATER VAPOR/3H STREAMLINE ANALYSIS DEPICTS TROF ACRS W TX SLOWLY LIFTING NE. MST PLUME ORGANIZED ACRS CENTRAL TX WITH LOW ROLLING PLAINS ON FAR WRN EDGE OF PLUME. -SHRA HAVE BEEN PERCOLATING THERE WHERE 7H-5H LR/S NEAR 7 C/KM AND WILL INCLUDE 20% EVENING POPS. BETTER CHC OF TSTMS SEEMS TO BE ACRS SE NM INTO LOWER TRANS PECOS WHERE 7H-5H LR/S MORE NEAR 8 C/KM COMBINE WITH UPSLOPE FLOW AND GOOD COMBO OF T/TD FOR ATTAINABLE LFC. 7H-5H WINDS ARE WEAK AND PW/S NEAR 1.20 FAVOR HEAVY RAINERS WITH MINIMAL SEVERE CONCERNS...HAVE INCREASED POPS SLIGHTLY ACRS TRANS PECOS. OTHERWISE 40KT LOW LEVEL JET AGAIN DEVELOPS TONIGHT...PROBABLY RESULTING IN STRONGER WINDS THIS EVENING THAN THIS AFTERNOON. LOW CLOUDS EXPECTED TO RETURN AROUND MIDNIGHT ALL BUT WRN AREAS. .LONG TERM... BROAD SLOW MOVING CYCLONIC FLOW WILL DOMINATE THE WESTERN HALF OF THE REGION THROUGH THE WEEKEND AS STRONGEST CIRCULATION EJECTS FROM THE WEST COAST INTO THE ROCKIES THURSDAY AND INTO THE NORTHERN PLAINS/SOUTHERN CANADA FRIDAY INTO THIS WEEKEND. POTENTIAL FOR ISOLATED TO WIDELY SCATTERED CONVECTION EACH DAY FROM THE HIGHER TERRAIN OF SOUTHWEST TEXAS INTO THE PERMIAN BASIN AS SEVERAL SHORTWAVES TRAVERSE THE SOUTHERN PORTION OF THE CYCLONIC FLOW. DECENT LOW LEVEL MOISTURE WILL POOL AHEAD OF THE SURFACE TROUGH/DRY LINE EACH DAY SUGGESTING DECENT INSTABILITY. THINK THE SURFACE TROUGH/DRY LINE WILL MAKE IT FURTHEST EAST ON SUNDAY TOWARD THE EASTERN EDGE OF THE COUNTY WARNING AREA AS MID LEVEL WINDS WILL BE MORE UNIDIRECTIONAL OUT OF THE WEST. BEST POPS AND CHANCE OF SEVERE CONVECTION LOOKS TO BE SATURDAY IN STRONGEST MID LEVEL FLOW. WILL CONTINUE ISOLATED TO WIDELY SCATTERED POPS AT THIS TIME MONDAY THROUGH NEXT WEDNESDAY AS THE MAIN NORTHERN CIRCULATION DRAGS A COOL FRONT INTO THE REGION UNDER WEST TO NORTHWEST FLOW ALOFT. && .FIRE WEATHER... SHARP UPPER TROUGH IN AZ ATTM WILL QUICKLY LIFT NE TONIGHT TAKING BEST MID LEVEL WINDS NWD. HOWEVER ENUF OF A PUSH WITH VEERED 20-25KT 7H-5H FLOW TO SHIFT SFC WINDS THE W/SW TMW ACRS GDP MTNS/SE NM PLAINS. AT BEST THIS LOOKS LIKE A MARGINAL RED FLAG SCENARIO. EXPECT THAT LOCALLY FAVORED AREAS IN THE GPD MTNS WILL HAVE WLY WINDS OF 20G35MPH TMW WITH MINIMUM RH/S TOUCHING ON 15 PCT. SEEMS THAT THE MODELS ARE TRYING TO HOLD ONTO THE LOW LEVEL MSTR AND BELIEVE THIS IS REFLECTION OF STRONGER WINDS BEING N. WILL CONTINUE TO DEFER ON ISSUANCE OF FIRE WEATHER WATCH AND OPT TO HIGHLIGHT MARGINAL RFW CONDITIONS ACRS 112. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 96 71 97 / 20 10 10 20 CARLSBAD NM 68 100 67 101 / 20 0 0 10 DRYDEN TX 72 96 72 96 / 20 10 10 20 FORT STOCKTON TX 71 97 70 97 / 20 10 10 20 GUADALUPE PASS TX 67 89 65 93 / 20 0 0 10 HOBBS NM 68 98 68 98 / 20 0 0 10 MARFA TX 58 89 56 89 / 20 10 10 20 MIDLAND INTL AIRPORT TX 70 96 70 97 / 10 10 10 20 ODESSA TX 70 97 70 98 / 10 10 10 20 WINK TX 72 104 71 105 / 20 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 49/12
Hazardous weather outlook, Jun 9, 2:10 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT WED JUN 9 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100300- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 210 PM CDT (110 PM MDT) WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING WEST OF A LINE FROM HOBBS...TO FORT STOCKTON...TO DRYDEN. ALSO THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING EAST OF A LINE FROM LAMESA...TO NEAR SHEFFIELD. A FEW STORMS MAY BECOME STRONG...CAPABLE OF PRODUCING GUSTY WINDS TO 55 MPH...VERY HEAVY RAIN...DEADLY CLOUD TO GROUND LIGHTNING...AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 9, 4:40 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 PM CDT WED JUN 9 2004 TXZ082-092230- TERRELL- 440 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN TERRELL COUNTY... A STRONG THUNDERSTORM WILL AFFECT RURAL AREAS OF NORTHWEST TERRELL COUNTY THROUGH 530 PM...MAINLY AREAS NORTH OF FARM TO MARKET ROAD 2400. LOCALLY INTENSE WIND GUSTS OVER 50 MPH...AND HAIL WILL BE POSSIBLE...ALONG WITH HEAVY RAINFALL AND DANGEROUS LIGHTNING. LINDLEY
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.